Jump to content

aee42

Member Since 29 Mar 2013
Offline Last Active Aug 21 2013 08:49 PM

Topics I've Started

Having Success With Supplement Combo From Naturopath

16 July 2013 - 07:28 AM

Hey! So my acne started back in march, after trying out first time birth control and staying on it for a week, stopping because of explosion of acne I had never experienced before. Then immediately following a taper of a corticosteriod called prednisone, because my doctor thought it was a rash on my face that was some sort of allergic reaction--which was false. It was acne..

 

Theres the background... So I've experimented on my own with different supplements--fish oils, multivitamins designed for skin health, etc. I decided that although my acne was definitely recovering on its own with time, (I believe since my periods and hormones were very on point before, my body would eventually sort out this disturbance on it's own) I wanted to speed things up, obviously and help optimize my health, hormonally and generally to make sure I don't have to deal with the emotional trauma of acne again once i'm clear.. 

 

So I went to a naturopath who kept me on the fish oil and evening primrose oil I was taking-- so I have my omega 3 &6 covered for inflammation. We also agreed i was probably estrogen dominant because of the pms symptoms I have, and she started me on Vitex, otherwise known as chaste berry. I am on a great multivitamin from whole foods, as well. And last but definitely not least-- Vitamin D3.

 

Every day I'm getting 5000IU of Vitamin D in the morning, and although it's been only a week (too soon to tell, I know) I'm seeing improvements for sure. I'm thinking that the only supplement I'm taking that could swing into effect so quickly is the high dose of Vitamin d.

 

I did some research about prednisone and it is said to severely deplete people of vitamin D. 

 

I was wondering if anyone else has had success with vitamin D, if these results are totally unrelated and I'm getting my hopes up.

thanks !

 

 

 


Very Short Quick Question-- Birth Control Related

15 May 2013 - 01:14 PM

Hello just looking for a quick answer here...

 

Never had acne before going on birth control, went on it for 1 week and decided it wasn't worth the acne. This was the last week in March, it's now Mid-May. (So basically a month and a half ago) I've had 1 normal period since. 

 

My acne is slowly starting to subside, my skin is less oily every day. 

 

QUESTION: How long does it take for hormones to recover/regulate from birth control... especially only being on it for 1 week. When should I expect my skin to be back to normal?

 

**May take longer due to 10 days of steroid use directly after the 1 week (doctor believed my acne was an allergic reaction and was wrong)

 


Need Advice-Kind Of Complicated

30 April 2013 - 06:57 AM

Hi I never really get acne, it's not "genetic" in my family and I eat extremely healthy. About a month ago, I went on birth control for the first time (I'm 19) and my face exploded with hormonal acne, not cystic or anything too painful but whiteheads and little flesh-colored bumps and my skin was thick with oil. I stayed on birth control for a week, then stopped. I went back to my doctor to explain what was going on, and she insisted it wasn't acne and that it was an allergic reaction because it had a tendency to come and go, and got better and worse even throughout the course of one day. The flesh colored bumps tended to get inflamed and red and then back again. I was extremely insecure and it made me very stressed. 

 

Because my doctor thought it was an allergic reaction, she put me on a steroid called Prednisone for a taper of 10 days. My acne stayed consistent and if anything got worse. Within those 10 days, I decided to go to a dermatologist to see if it was acne or an allergic reaction. She explained that it was hormonal acne from the birth control, and that prednisone lowers your immune system and actually one of the side effects is acne, which maintained this nightmare. So it was NOT an allergic reaction, but i had to finish the 10 days on Prednisone because you can have terrible withdrawals if you don't (which i had anyway).

 

I've been off prednisone for over 2 weeks now, and my acne is still coming. My skin is significantly less oily but it's still getting breakouts and the bumps are still getting inflamed (mostly in the morning)

 

After some research I thought it may be Candida, although some people think it's not even a real sickness. The red flags that stood out to me were the fact that both steroids and birth control both contribute to Candida and it causes acne. So 3 days ago I started the diet, my skin is still bad (which would be "die off" if i'm right about the candida--i still am skeptical but desperate)

 

When I went back to my doctor, she explained that it was probably just stress causing the breakouts and that I'd have to wait it out... which was a little insulting seeing that they gave me prednisone to prolong my nightmare (accidentally of course but still...) I've been stressed before but I've never had more than 1 or 2 tiny breakouts at a time my whole life. 

 

I plan on seeing an allergist to see if it's something i developed an allergy to, and to test my blood for hormone levels and candida overgrowth. 

 

Has anyone had issues like these before? I know they're very specific and it might be a long stretch.. I am happy for any advice on what I should ask my doctor or allergist... 

 

** I don't wash my face other than with water and when I shower... I don't believe in harsh chemicals and retinoids because with my past experience they've just dried out my skin and made it worse than what I started with.

** I haven't had my period since I've stopped birth control except for the immediate one that comes once you stop which is synthetic anyway.  

 

 


Allergic Reaction To Birth Control?

02 April 2013 - 10:35 AM

So I went on birth control for a week... 

My skin was clear when I started; I had a very laid back regimen... only cleanser. The same day I also made the decision to stop washing my face and using products (caveman regimen) which made sense because my occasional acne was strictly due to stripping my skin of it's natural oils, leading to over production of oil, and clogged pores.

 

When I started, my breakouts began immediately. jawline, in-between eyebrows, my skin was horrendous, and my face was super super oily. these breakouts weren't awful because they were mainly flesh colored and i wasn't going to stress myself out more. 

 

By the end of the week, it looked like i had severe acne. (the only issues i've ever had with my skin were clogged pores so It was a lot to take in emotionally) 

My face was hot, blotchy, and these bumps were coming and going throughout the day--- after a shower they were gone, I'd go to sleep, wake up the next morning, and within 30 minutes they were back, inflamed, oily. 

 

The oil production was hormonal, I think... which probably led to a few clogged pores mixed in there, but most seemed like these weird temperamental rashes 

 

I stopped the birth control last night, and it's definitely still in my system because the rash is still coming and going, but the oil production has slowed a bit. 

 

I also found that the rash would flare up when I was dealing with different emotions... if i looked in the mirror and got myself worked up about it (definitely emotional side effects to birth control) it would flare up... while if I distracted myself with a television show for an hour, it seemed to subside dramatically. 

something like a stress-induced, hormonal allergic reaction? 

Who knows!!!! I am definitely going to see my doctor today or tomorrow to see what is up...

 

anyone deal with issues like this before?


Caveman Regimen For Oily Skin

29 March 2013 - 11:09 AM

Hi so I just started the caveman regimen, ( water only, 0 water for the more intense people out there ) because after years of topicals, like retin-a, glycolic acid, salicylic acid, scrubs and other harsh products I've pretty much realized I stripped the natural hydro-lipid barrier of my skin and need to let it balance out to a normal pH. I started using these not because I became prone to breakouts, but because I was just interested in skincare. I had perfectly normal skin before and had no issue with oilyness, breakouts, dryness, irritation... anything. Because I started experimenting on my face, it because really sensitive and had no barrier, causing my skin to produce excess oil and then started the erruption of real breakouts, and the cycle started. I used products to control my acne, which was only caused by excessive use of harsh chemicals stripping my skin causing oilyness. It took me a while to really figure out this was the problem... So I decided to quit using all products completely.
 
Its only been a week and I'm seeing tons and tons of clogged pores and small bumps. I realize that this is my skin releasing all the bad toxins I've held in through topicals, so I'm trying not to be too anxious about it. My skin is oily most of the time now, because I'm not constantly washing away the oil.
 
What I was wondering, is how long do you think this excess oily, breakout stage will last? Is it possible my skin has just become oily and won't revert back to its normal state? 
 
Has anyone with this problem had success with the caveman regimen? I'm looking for reviews that will get my hopes up! Thanks